Hail, McDonough
- When
- June 25, 7:50 AM CST
- Where
- McDonough County, 0.87 mi SW of Prairie City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.610, -90.460
Hail varying in size from a half inch to an inch diameter was reported.
The active weather continued as another disturbance traversing the region produced showers and thunderstorms during the morning hours of the 25th. One of these thunderstorms became severe over McDonough County producing quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
The active weather continued as another disturbance traversing the region produced showers and thunderstorms during the morning hours of the 25th. One of these thunderstorms became severe over McDonough County producing quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 25, 7:00 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 AM CDT TUE JUN 25 2013
.SYNOPSIS...
ISSUED AT 345 AM CDT TUE JUN 25 2013
ANALYSIS AT 3 AM SHOWS NEXT MCS DEVELOPING LOOSELY ACROSS CENTRAL
PLAINS AND WESTERN IOWA AHEAD OF STRONGER DIGGING UPPER WAVE IN
WESTERN US. ALL NOWCAST TOOLS SUPPORTS MORE CONVECTION WITH LOCALLY
HEAVY RAINS AND RISK OF SEVERE TODAY INTO TONIGHT. UPSTREAM ENERGY
STILL SUPPORTS STRONG COOLING TREND AND DRIER AIR KICKING IN LATE
IN THE WEEK WITH BELOW NORMAL TEMPERATURES.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT TUE JUN 25 2013
TODAY...WESTERN IOWA CONVECTION TO ARRIVE IN WEST AND NW SECTIONS
BEFORE 12Z WITH INDICATIONS OF SOME STRONG STORMS AND LOCALLY HEAVY
RAIN. GREATEST PRECIPITATION SHOULD BE MOSTLY ALONG AND NORTH OF
HIGHWAY 30. HIGHS MAY NEED LOWERING NORTH AGAIN AS LIKE PAST 2
DAYS WITH CLOUDS AND COOL POOLS FROM CONVECTION OUTFLOWS. LOCAL
RAIN TOOLS SUGGEST LIGHT TO MOSTLY MODERATE RAIN AMOUNTS NW 1/3
OR SO WITH ISOLATED SWATHS TO AROUND 1 INCH UNTIL AROUND 21Z WHEN
CONVECTIVE TEMPERATURES REACHED. SATURATED SOILS MANY LOCATIONS
COULD STILL RESULT IN FLASH FLOODING PER LOCAL REPORTS OF NEAR
FLASH FLOODING PAST HOUR IN STEPHENSON COUNTY FROM RAIN AMOUNTS OF
LESS THAN AN INCH. MAJOR MCS SHOULD START DEVELOPING AROUND OR
AFTER 21Z...PROBABLY VERY ROUGHLY SD/IA/NE BORDER REGION BUT POOR
CONFIDENCE OF INITIATION EVOLUTION AS CURRENT IOWA CONVECTION WILL
IMPACT THIS LATER EVENT.
TONIGHT...MODERATE TO STRONG MCS TO PASS WITH LOCAL TOOLS STILL
SUGGESTING AREAS OF 1 TO 3 INCHES OF RAIN THAT WILL CAUSE MORE
FLASH FLOODING AND HIGH RIVER LEVELS WITH MANY MAJOR RIVER CRESTS
POSSIBLE. LOCATION AND EXTENT UNABLE TO ASSESS FOR ABOVE REASONS
DESCRIBED IN TODAY SECTION. UPPER DIFFLUENCE TOOLS THOUGH DO SUGGEST
MOSTLY ACROSS CENTRAL AND SOUTH SECTIONS. LOWS ARE LIKELY AGAIN
SEVERAL DEGREES TOO HIGH AS COOL POOLS SHOULD RESULT IN LOWS IN
THE MID TO UPPER 60S. CONVECTION LIKELY TO MOVE EAST TOWARD DAYBREAK
WEDNESDAY. MESOSCALE CONVECTIVE TOOLS SUPPORT A LOW TO MODERATE END
OF SEVERE WEATHER AS WELL WITH STRAIGHT LINE MAIN THREAT OF 60-70 MPH.
ISOLATED HAIL TO 1.5 INCHES AND A BRIEF TORNADO MAY OCCUR WITH ANY
BACKING OF LOW LEVEL WINDS OVERALL LESSER THREATS ATTM.
NICHOLS
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 345 AM CDT TUE JUN 25 2013
FOCUS IN THE LONG TERM WAS ON EXITING WEDNESDAY AM MCS.
WE REMAIN IN COOLER CYCLONIC/NW FLOW THROUGH THE ENTIRE EXTENDED
PERIOD WITH A CHANCE AT SOME LINGERING PCPN WEDNESDAY MORNING AS
THE MCS EXITS TO THE EAST. SOME STORMS MAY BE SEVERE ACROSS E
CENTRAL IA AND NW IL WITH DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL. WE REMAIN IN COOLER CYCLONIC FLOW THROUGH NEXT WEEKEND WITH A
DECENT EMBEDDED WAVE SLATED TO COME ACROSS THE AREA SAT. EXPECT
MAINLY SHOWERY ACTIVITY...BUT CANNOT RULE OUT THUNDER ATTM. MUCH
COOLER AND LESS HUMID CONDITIONS AREA EXPECTED...THUS LOWERED TEMPS
AND DEW POINTS THROUGHOUT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 759 AM CDT TUE JUN 25 2013
MOSTLY VFR CONDITIONS NEXT 24 HOURS WITH THUNDERSTORM CHANCES
INCREASING TODAY AND TONIGHT. BEST CHCS OF STORMS NEXT 6 HOURS
WILL BE OVER PORTIONS OF NORTHEAST IA INTO NORTHWEST IL MAINLY
IMPACTING KDBQ/CID TERMINALS. SCATTERED DEVELOPMENT OF SHOWERS AND
STORMS TO CONTINUE THROUGH AM HOURS OVER PORTIONS OF EASTERN IA
WITH LOW LEVEL JET. MORE WIDESPREAD CONVECTION SUGGESTED BY LATER
THIS AFTERNOON AND NIGHT. HEAVIEST STORMS SHOULD PRODUCE FEW TO
SEVERAL HOURS OF MVFR TO IFR IN STORMS. WINDS MOSTLY AOB LIGHT
SOUTHERLY EXCEPT VARIABLE AND GUSTY WITH STORMS AND OUTFLOW
BOUNDARIES.
NICHOLS
&&
.HYDROLOGY...
ISSUED AT 345 PM CDT MON JUN 24 2013
LOCALLY HEAVY RAINFALL OF 2-6+ INCHES ON SOME OF THE RIVER BASINS
HAS OCCURRED OVER THE PAST 24-48 HRS. ADDITIONAL HEAVY RAINS OF 1-3
INCHES IS EXPECTED OVER THE NEXT 24-30 HOURS...POSSIBLY ALONG AND
NORTH OF I80...SOME OF THE SAME AREAS THAT WERE ALREADY HARD HIT.
RENEWED OR MORE SIGNIFICANT FLASH FLOODING CONCERNS WILL BE
POSSIBLE. THIS WILL ALSO RESULT IN ADDITIONAL RISES ON AREA
RIVERS...BOTH ON SECTIONS OF THE MISSISSIPPI AND INCOMING
TRIBUTARY RIVERS. SEVERAL RIVER FLOOD WARNINGS HAVE BEEN ISSUED
AND NEW ONES MAY BE NEEDED OVER THE NEXT 24-36 HRS AS RIVER LEVELS
CONTINUE TO RISE. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
UPDATED INFORMATION.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...14/NICHOLS
AVIATION...NICHOLSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE JUN 25 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 445 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1 TO 3 INCHES WILL BE LIKELY. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREAT WILL DAMAGING WINDS TO 70 MPH AND ALSO LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 TONIGHT THROUGH TONIGHT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. AREA RIVERS ARE RISING WITH MANY POINTS TO EXPERIENCE MODERATE TO MAJOR RIVER FLOODING. SEE THE LATEST RIVER PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY MORNING AS THE SYSTEM FOR TONIGHT EXITS THE AREA TO THE EAST. ISOLATED SEVERE WIND GUSTS OF 60 MPH OR HAIL OVER QUARTER SIZED MAY BE POSSIBLE. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON ACROSS AREAS MAINLY EAST OF THE MISSISSIPPI RIVER AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE...MOSTLY ACROSS PARTS OF ILLINOIS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL TOTALS OVER 1 INCH AND ADDITIONAL WATER ISSUES WOULD BE APPRECIATED. 14/NICHOLS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 2 S FAIRFIELD 40.98N 91.97W
06/23/2013 E0.50 INCH JEFFERSON IA TRAINED SPOTTER
1009 PM HAIL SSW FAIRFIELD 41.00N 91.97W
06/23/2013 M0.25 INCH JEFFERSON IA TRAINED SPOTTER
1023 PM HAIL 5 E CANTRIL 40.64N 91.98W
06/23/2013 E0.25 INCH VAN BUREN IA TRAINED SPOTTER
PEA SIZED HAIL. THUNDERSTORM. HEAVY RAIN. 70 DEGREES.
0140 AM HAIL NORTH LIBERTY 41.74N 91.61W
06/24/2013 M0.50 INCH JOHNSON IA TRAINED SPOTTER
WINDS TO 40 MPH.
0252 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/24/2013 M1.70 INCH LINN IA TRAINED SPOTTER
IN THE PAST HOUR.
0257 AM TSTM WND GST 1 S MECHANICSVILLE 41.89N 91.25W
06/24/2013 E45.00 MPH CEDAR IA TRAINED SPOTTER
0257 AM HAIL 1 S MECHANICSVILLE 41.89N 91.25W
06/24/2013 E0.75 INCH CEDAR IA TRAINED SPOTTER
.5 TO .75 INCHES IN DIAMETER.
0306 AM HEAVY RAIN 2 W CEDAR RAPIDS 41.98N 91.71W
06/24/2013 M1.25 INCH LINN IA TRAINED SPOTTER
0312 AM HEAVY RAIN 3 NE CEDAR RAPIDS 42.00N 91.63W
06/24/2013 M1.50 INCH LINN IA TRAINED SPOTTER
0500 AM FLASH FLOOD WHEATLAND 41.83N 90.84W
06/24/2013 CLINTON IA LAW ENFORCEMENT
CULVERT WASHED OUT ON HIGHWAY 30 NEAR WHEATLAND. DELAYED
REPORT.
0500 AM FLASH FLOOD 3 SSE MECHANICSVILLE 41.86N 91.23W
06/24/2013 CEDAR IA TRAINED SPOTTER
2 FT OF SWIFT MOVING WATER OVER ROAD
0500 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA LAW ENFORCEMENT
ROAD AND BRIDGE WASHED OUT NEAR LOWDEN. DELAYED REPORT.
0504 AM FLASH FLOOD 3 SSW MECHANICSVILLE 41.86N 91.28W
06/24/2013 CEDAR IA LAW ENFORCEMENT
WATER OVER ROAD AT BAKER
0525 AM FLASH FLOOD 2 E MECHANICSVILLE 41.90N 91.21W
06/24/2013 CEDAR IA LAW ENFORCEMENT
WATER OVER HIGHWAY 30 BETWEEN MECHANICSVILLE AND STANWOOD
0558 AM FLASH FLOOD 4 SSE MECHANICSVILLE 41.85N 91.22W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER OVER BRIDGE AT GRANT AVE APPROX 2S HWY 30 AND 1N
160
0558 AM FLASH FLOOD 3 SSE MECHANICSVILLE 41.86N 91.23W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER 100 YDS WIDE APPROX 4 FT DEEP NEAR 160 AND INDIAN
AVE
0600 AM HEAVY RAIN LOWDEN 41.86N 90.92W
06/24/2013 M4.10 INCH CEDAR IA CO-OP OBSERVER
0600 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA CO-OP OBSERVER
WATER OVER STREETS AND INTO YARDS - CREEKS AND SMALL
STREAMS FLOODING
0610 AM HEAVY RAIN SSE LE CLAIRE 41.60N 90.36W
06/24/2013 M1.10 INCH SCOTT IA TRAINED SPOTTER
RAINFALL IN LAST HOUR
0615 AM FLASH FLOOD STANWOOD 41.89N 91.15W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER OVER WOODLAND AVE AND HWY 30
0615 AM HEAVY RAIN SWISHER 41.84N 91.70W
06/24/2013 M2.16 INCH JOHNSON IA CO-OP OBSERVER
0630 AM HEAVY RAIN BETTENDORF 41.56N 90.48W
06/24/2013 M1.65 INCH SCOTT IA TRAINED SPOTTER
RAINFALL IN PAST 4 HOURS.
0630 AM FLASH FLOOD 2 SSE DAVENPORT 41.53N 90.59W
06/24/2013 SCOTT IA TRAINED SPOTTER
STREETS AND DITCHES FULL OF WATER
0638 AM FLASH FLOOD KEWANEE 41.24N 89.93W
06/24/2013 HENRY IL LAW ENFORCEMENT
FLASH FLOODING AND STREET FLOODING
0700 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA CO-OP OBSERVER
INDEE CREEK OUT OF BANKS AND POURING WATER INTO WEST END
OF TOWN. OTHER CREEKS AND STREAMS OUT OF THEIR BANKS.
0700 AM TSTM WND GST LOWDEN 41.86N 90.92W
06/24/2013 E40.00 MPH CEDAR IA CO-OP OBSERVER
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
06/24/2013 M5.30 INCH CEDAR IA CO-OP OBSERVER
RAINFALL SINCE 2 AM
0703 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
06/24/2013 M2.05 INCH SCOTT IA TRAINED SPOTTER
HEAVY RAIN CONTINUES. LOTS OF PONDING OF WATER
DEVELOPING.
0710 AM HEAVY RAIN BETTENDORF 41.56N 90.48W
06/24/2013 E1.03 INCH SCOTT IA TRAINED SPOTTER
RAINFALL BETWEEN 610 AM AND 710 AM
0725 AM HEAVY RAIN 3 N CEDAR RAPIDS 42.02N 91.66W
06/24/2013 M1.53 INCH LINN IA TRAINED SPOTTER
RAIN FELL BETWEEN MIDNIGHT AND 7 AM
0730 AM HEAVY RAIN 3 SE ANNAWAN 41.37N 89.87W
06/24/2013 M3.30 INCH HENRY IL TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT. THERE WAS 1 INCH OF RAIN
YESTERDAY.
0735 AM HEAVY RAIN 1 E LOWDEN 41.86N 90.90W
06/24/2013 E6.25 INCH CEDAR IA PUBLIC
SOCIAL MEDIA.
0759 AM HEAVY RAIN MOLINE 41.49N 90.49W
06/24/2013 M2.20 INCH ROCK ISLAND IL PUBLIC
0805 AM HEAVY RAIN CLARENCE 41.89N 91.06W
06/24/2013 M6.75 INCH CEDAR IA BROADCAST MEDIA
0832 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA CO-OP OBSERVER
WATER IS 3-4 FEET DEEP IN YARD. ESTIMATE OVER 6 1/2
INCHES OF RAIN HAS FALLEN
0844 AM HEAVY RAIN E PRINCETON 41.70N 90.32W
06/24/2013 M4.22 INCH SCOTT IA TRAINED SPOTTER
0847 AM HEAVY RAIN 2 NE CALAMUS 41.84N 90.73W
06/24/2013 M2.15 INCH CLINTON IA TRAINED SPOTTER
OVERNIGHT TOTAL. RAIN HAS ENDED.
0853 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
06/24/2013 M0.50 INCH WHITESIDE IL TRAINED SPOTTER
0905 AM FLASH FLOOD 1 E GENESEO 41.45N 90.14W
06/24/2013 HENRY IL LAW ENFORCEMENT
WATER OVER PORTIONS OF HIGHWAY 6 EAST OF GENESEO AND
RURAL ROADS ACROSS HENRY COUNTY.
0910 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
06/24/2013 M3.16 INCH SCOTT IA COCORAHS
0915 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
06/24/2013 M1.10 INCH JOHNSON IA BROADCAST MEDIA
EAST SIDE OF IOWA CITY
0928 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
06/24/2013 M3.10 INCH HENRY IL TRAINED SPOTTER
RAIN FELL BETWEEN 2 AM AND 9 AM
1003 AM HEAVY RAIN MOLINE 41.49N 90.49W
06/24/2013 M4.19 INCH ROCK ISLAND IL ASOS
RAINFALL SINCE MIDNIGHT
1005 AM HEAVY RAIN 2 NNW WILLIAMSTOWN 41.59N 91.75W
06/24/2013 M2.50 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL SINCE 7 AM
1022 AM FLASH FLOOD TIPTON 41.77N 91.13W
06/24/2013 CEDAR IA COUNTY OFFICIAL
COUNTY ENGINEER REPORTS OVER 2 DOZEN ROAD CLOSURES DUE TO
WATER OVER ROADWAYS ACROSS THE NORTHERN HALF OF CEDAR
COUNTY.
1040 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA CO-OP OBSERVER
FOUR HOUSES WITH WATER UP TO 1ST FLOOR WINDOWS. 6.25
INCHES OF RAIN IN 6 HOURS.
1113 AM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
06/24/2013 M5.00 INCH HENRY IL TRAINED SPOTTER
TOTAL PAST 24 HOURS.
1138 AM HEAVY RAIN 2 S EAST MOLINE 41.49N 90.43W
06/24/2013 M4.20 INCH ROCK ISLAND IL TRAINED SPOTTER
1140 AM HEAVY RAIN GALVA 41.17N 90.04W
06/24/2013 M1.70 INCH HENRY IL EMERGENCY MNGR
RAINFALL IN PAST 24 HOURS
1200 PM HEAVY RAIN SSW ROCK ISLAND 41.48N 90.58W
06/24/2013 M3.30 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL PAST 12 HOURS
1202 PM FLASH FLOOD IOWA CITY 41.66N 91.54W
06/24/2013 JOHNSON IA TRAINED SPOTTER
RAINING HEAVILY FOR PAST 20 MINUTES. MANY STREETS ARE
FLOODED.
1223 PM HEAVY RAIN 1 NW DAVENPORT 41.56N 90.61W
06/24/2013 M2.15 INCH SCOTT IA TRAINED SPOTTER
24 HOUR TOTAL.
0224 PM TSTM WND DMG 2 S FAIRFIELD 40.98N 91.96W
06/24/2013 JEFFERSON IA TRAINED SPOTTER
SNAPPED OFF TREE TOPS WITH SEVERAL BRANCHES DOWN.
0224 PM HAIL 2 S FAIRFIELD 40.98N 91.96W
06/24/2013 M0.50 INCH JEFFERSON IA TRAINED SPOTTER
0229 PM TSTM WND DMG W MEMPHIS 40.46N 92.17W
06/24/2013 SCOTLAND MO TRAINED SPOTTER
2 INCH DIAMETER LIMBS DOWN. WINDS ESTIMATED 50 MPH. POWER
JUST WENT OUT.
0234 PM TSTM WND DMG W MEMPHIS 40.46N 92.17W
06/24/2013 SCOTLAND MO TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN.
0235 PM TSTM WND GST 5 E CANTRIL 40.64N 91.98W
06/24/2013 E60.00 MPH VAN BUREN IA TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS.
0235 PM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
06/24/2013 M3.13 INCH SCOTT IA TRAINED SPOTTER
TOTAL FOR TODAY SO FAR.
0237 PM TSTM WND DMG 3 NNE FAIRFIELD 41.05N 91.95W
06/24/2013 JEFFERSON IA TRAINED SPOTTER
SEVERAL 3 INCH TREE LIMBS DOWN OF AN ASH TREE WITH THE
STORMS.
0241 PM TSTM WND DMG CORALVILLE 41.69N 91.60W
06/24/2013 JOHNSON IA TRAINED SPOTTER
NUMEROUS TREES BETWEEN 6 INCH AND A FOOT IN DIAMETER DOWN
NEAR THE HYVEE AND 5TH ST...TIME ESTIMATED FROM RADAR.
0242 PM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
06/24/2013 M65.00 MPH JOHNSON IA ASOS
0245 PM TSTM WND GST CORALVILLE 41.69N 91.60W
06/24/2013 E60.00 MPH JOHNSON IA TRAINED SPOTTER
WIND ESTIMATED 50 TO 60 MPH. POWER OUT.
0250 PM TORNADO S SOLON 41.81N 91.49W
06/24/2013 JOHNSON IA TRAINED SPOTTER
TORNADO SIGHTED SOUTH OF TOWN IN RURAL AREA...RELAYED BY
JOHNSON COUNTY EOC.
0300 PM TSTM WND GST 5 NW IOWA CITY 41.71N 91.60W
06/24/2013 E60.00 MPH JOHNSON IA TRAINED SPOTTER
0300 PM TSTM WND GST 4 N COTTER 41.35N 91.47W
06/24/2013 E60.00 MPH LOUISA IA TRAINED SPOTTER
TIME ESTIMATED.
0300 PM TSTM WND DMG N WASHINGTON 41.31N 91.69W
06/24/2013 WASHINGTON IA TRAINED SPOTTER
TREES DOWN IN TOWN...CORN BLOWN OVER...SMALL METAL
OUTBUILDING DESTROYED.
0302 PM TSTM WND GST 1 S WAPELLO 41.17N 91.19W
06/24/2013 M70.00 MPH LOUISA IA TRAINED SPOTTER
0305 PM TORNADO 1 S MECHANICSVILLE 41.89N 91.25W
06/24/2013 CEDAR IA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0308 PM TSTM WND GST 3 NE MUSCATINE 41.45N 91.03W
06/24/2013 E75.00 MPH MUSCATINE IA TRAINED SPOTTER
0308 PM TSTM WND DMG 1 ENE MUSCATINE 41.42N 91.05W
06/24/2013 MUSCATINE IA TRAINED SPOTTER
17 FT TREE BLOWN DOWN ON MULBERRY ST. SEVERAL SMALL TREES
AND MANY TREE BRANCHES DOWN IN THAT VICINITY.
0310 PM TORNADO STANWOOD 41.89N 91.15W
06/24/2013 CEDAR IA TRAINED SPOTTER
TORNADO RAIN WRAPPED WEST OF STANWOOD.
0312 PM TSTM WND DMG OXFORD 41.72N 91.79W
06/24/2013 JOHNSON IA EMERGENCY MNGR
NUMEROUS POWER LINES AND TREES DOWN THROUGHOUT THE COUNTY
WITH A LIGHTNING STRIKE CAUSING A FIRE IN TOWN.
0315 PM TSTM WND GST MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/24/2013 M51.00 MPH MUSCATINE IA AWOS
0315 PM TSTM WND DMG 5 NNE WELLMAN 41.54N 91.81W
06/24/2013 JOHNSON IA TRAINED SPOTTER
60 FT PINE TREE BLOWN DOWN. ESTIMATED 60 MPH WINDS. ALSO
OVER 6 INCHES OF RAIN SINCE MIDNIGHT.
0323 PM TORNADO 3 N STANWOOD 41.94N 91.15W
06/24/2013 CEDAR IA LAW ENFORCEMENT
0323 PM TSTM WND GST 3 N STANWOOD 41.94N 91.15W
06/24/2013 E60.00 MPH CEDAR IA LAW ENFORCEMENT
0325 PM TORNADO N MUSCATINE 41.42N 91.07W
06/24/2013 MUSCATINE IA LAW ENFORCEMENT
TORNADO ON THE GROUND WITH SEMI TRUCK OVERTURNED ON
HIGHWAY 61 AND INDEPENDENCE ST NEAR BLAINS FARM AND
FLEET.
0326 PM TORNADO N MUSCATINE 41.42N 91.07W
06/24/2013 MUSCATINE IA TRAINED SPOTTER
SEMI TRUCKS FLIPPED OVER ON RT 61 NEAR THE MENARDS AND
BLAINS FARM AND FLEET.
0326 PM TORNADO MUSCATINE 41.42N 91.07W
06/24/2013 MUSCATINE IA EMERGENCY MNGR
DAMAGE ON THE FAR NORTH SIDE OF MUSCATINE NEAR HIGHWAY
61. MULTIPLE SEMIS OVERTURNED AND OTHER VEHICLES FLIPPED.
BUILDINGS SHEARED OFF AND ROOFS OFF. NO INJURIES REPORTED
AT THIS TIME.
0328 PM TSTM WND GST SMITHSHIRE 40.80N 90.78W
06/24/2013 E60.00 MPH WARREN IL EMERGENCY MNGR
WIND GUSTS OF 50 TO 60 MPH.
0330 PM TSTM WND DMG BUFFALO 41.46N 90.72W
06/24/2013 SCOTT IA TRAINED SPOTTER
TREES DOWN. LEAVES STRIPPED. TORRENTIAL RAIN.
0338 PM TSTM WND DMG MOLINE 41.49N 90.49W
06/24/2013 ROCK ISLAND IL TRAINED SPOTTER
SEVERAL LARGE 1 FOOT DIAMETER TREES DOWN NEAR 19TH AVE
AND 26TH AVE...TIME ESTIMATED FROM RADAR.
0338 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/24/2013 M66.00 MPH SCOTT IA ASOS
NATIONAL WEATHER SERVICE AT THE DAVENPORT AIRPORT. TREE
DOWN.
0339 PM TSTM WND GST MOLINE 41.49N 90.49W
06/24/2013 M68.00 MPH ROCK ISLAND IL ASOS
68 MPH WIND GUST AT THE QUAD CITY INTERNATIONAL AIRPORT
IN MOLINE.
0339 PM TSTM WND DMG NE MOLINE 41.49N 90.49W
06/24/2013 ROCK ISLAND IL PUBLIC
SEVERAL LARGE TREE BRANCHES DOWN ACROSS NEIGHBORS
YARD...NO POWER AT RESIDENCE.
0340 PM TSTM WND DMG 1 NNW DAVENPORT 41.57N 90.61W
06/24/2013 SCOTT IA TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN. TIME ESTIMATED VIA RADAR.
0346 PM TSTM WND DMG WOODHULL 41.18N 90.32W
06/24/2013 HENRY IL TRAINED SPOTTER
SEMI OVERTURNED ON INTERSTATE 74 JUST NORTH OF WOODHULL.
0350 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/24/2013 M70.00 MPH SCOTT IA ASOS
0354 PM TSTM WND GST 1 W CAMBRIDGE 41.30N 90.20W
06/24/2013 E60.00 MPH HENRY IL TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS.
0355 PM TSTM WND GST 3 N PRINCETON 41.71N 90.36W
06/24/2013 E70.00 MPH SCOTT IA TRAINED SPOTTER
DEBRIS BEING LOFTED BY WINDS...ALONG HWY 67 BETWEEN
FOLLETTS AND PRINCETON.
0407 PM TSTM WND GST 2 NE ATKINSON 41.44N 89.99W
06/24/2013 E70.00 MPH HENRY IL NWS EMPLOYEE
0408 PM TORNADO 4 NE ATKINSON 41.46N 89.96W
06/24/2013 HENRY IL NWS STORM SURVEY
50 YARDS WIDE AND 1 MILE LONG. POLEBARN DESTROYED.
NUMEROUS TREES DOWN IN THE NARROW PATH. TIN WRAPPED
AROUND TOPS OF TREES.
0415 PM HAIL 2 W MOLINE 41.49N 90.54W
06/24/2013 M0.75 INCH ROCK ISLAND IL TRAINED SPOTTER
RELAYED REPORT OF TREES DOWN ALONG AVENUE OF THE CITIES
IN MOLINE AND POWER OUTAGES.
0420 PM TSTM WND DMG TAMPICO 41.63N 89.79W
06/24/2013 WHITESIDE IL TRAINED SPOTTER
TREE BRANCH 2.5 INCHES IN DIAMETER DOWN.
0420 PM TSTM WND DMG TAMPICO 41.63N 89.79W
06/24/2013 WHITESIDE IL TRAINED SPOTTER
2.5 INCH DIAMETER TREE BRANCH DOWN - RELAYED BY WFO LOT
0421 PM TSTM WND DMG NEW BEDFORD 41.51N 89.72W
06/24/2013 BUREAU IL EMERGENCY MNGR
TREES SPLIT IN HALF
0427 PM TSTM WND GST ROCK FALLS 41.77N 89.69W
06/24/2013 E60.00 MPH WHITESIDE IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 55 TO 60 MPH.
0430 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/24/2013 M0.75 INCH LINN IA TRAINED SPOTTER
RAINFALL THIS AFTERNOON.
0431 PM TSTM WND GST STERLING 41.80N 89.69W
06/24/2013 E70.00 MPH WHITESIDE IL TRAINED SPOTTER
0435 PM TSTM WND DMG ROCK FALLS 41.77N 89.69W
06/24/2013 WHITESIDE IL FIRE DEPT/RESCUE
LARGE TREE ON A HOUSE.
0439 PM TSTM WND DMG MALDEN 41.42N 89.37W
06/24/2013 BUREAU IL TRAINED SPOTTER
LARGE TWO AND A HALF FOOT DIAMETER TREE DOWN...WITH
SEVERAL BRANCES DOWN IN TOWN...TIME ESTIMATED FROM RADAR.
0439 PM TSTM WND DMG EAST MOLINE 41.51N 90.43W
06/24/2013 ROCK ISLAND IL TRAINED SPOTTER
MAJOR TREE DAMAGE WITH MANY TREES DOWN. FROM E-SPOTTER.
0440 PM TSTM WND DMG HENNEPIN 41.26N 89.32W
06/24/2013 PUTNAM IL TRAINED SPOTTER
BRANCHES 1-2 INCHES IN DIAMETER DOWN.
0440 PM TSTM WND DMG VAN ORIN 41.55N 89.35W
06/24/2013 BUREAU IL TRAINED SPOTTER
LARGE ELM TREE DOWN. NUMEROUS BRANCHES DOWN. SHEET OF
PLYWOOD BLEW ACROSS THE ROAD.
0445 PM TSTM WND DMG LA MOILLE 41.53N 89.28W
06/24/2013 BUREAU IL TRAINED SPOTTER
3 INCH DIAMETER TREE SPLIT IN HALF DUE TO HIGH WINDS.
0446 PM TSTM WND GST HENNEPIN 41.26N 89.32W
06/24/2013 E55.00 MPH PUTNAM IL TRAINED SPOTTER
0600 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
06/24/2013 M1.25 INCH LINN IA TRAINED SPOTTER
SINCE 9 AM.
0615 PM HEAVY RAIN 1 NNW DAVENPORT 41.57N 90.61W
06/24/2013 M2.90 INCH SCOTT IA TRAINED SPOTTER
STORM TOTAL SO FAR.
0659 PM HEAVY RAIN 4 N COTTER 41.35N 91.47W
06/24/2013 M2.58 INCH LOUISA IA TRAINED SPOTTER
STORM TOTAL
0706 PM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
06/24/2013 M3.80 INCH HENRY IL TRAINED SPOTTER
0706 PM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
06/24/2013 M3.80 INCH HENRY IL TRAINED SPOTTER
STORM TOTAL.
0709 PM HEAVY RAIN ELDRIDGE 41.64N 90.57W
06/24/2013 M3.56 INCH SCOTT IA NWS EMPLOYEE
24 HOUR RAINFALL.
0730 PM HEAVY RAIN 2 SSE DAVENPORT 41.53N 90.59W
06/24/2013 M3.94 INCH SCOTT IA TRAINED SPOTTER
18 HR TOTAL.
1008 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/24/2013 M3.20 INCH LINN IA TRAINED SPOTTER
DELAYED REPORT - RAINFALL FROM 1 AM TO 3 PM
1020 PM HEAVY RAIN SSE ATKINS 41.99N 91.86W
06/24/2013 M3.25 INCH BENTON IA TRAINED SPOTTER
48 HR TOTAL.
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY RAIN 1 ESE PEOSTA 42.44N 90.84W
06/25/2013 M1.26 INCH DUBUQUE IA TRAINED SPOTTER
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HEAVY RAIN 6 WSW SCHAPVILLE 42.38N 90.31W
06/25/2013 E1.17 INCH JO DAVIESS IL TRAINED SPOTTER
&&
BILLNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 4 ESE WINSLOW 42.47N 89.72W
06/25/2013 M0.92 INCH STEPHENSON IL COCORAHS
RAINFALL IN PAST 30 MINUTES
&&
TASThe Lincoln radar (KILX), 108 km away, was scanning. The volume nearest the first event began at 13:52 UTC.
1 hail. Local standard time, as filed.
Hail varying in size from a half inch to an inch diameter was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462388.